MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 7.5 FR. 40CC IAB (CHINA); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 7.5 FR. 40CC IAB (CHINA); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Embolism/Embolus (4438); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during intra aortic balloon (iab) therapy, after successful puncture, the guidewire broke during the iabp catheter placement.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id (b)(4).Due to character restrictions in block e1 (b)(6) hospital of (b)(6) university.
 
Additional Manufacturer Narrative
Updated fields: a4, b1, b2, b4, b5, e1 (initial reporter, event site email), g3, g4 (pma/510k), g6, h1, h2, h6 (health effect impact codes) corrected fields: d4 (version or model, exp.Date, unique identifier), d7a, h4.Due to character limit in block e1 event site address: no.(b)(6).
 
Event or Problem Description
It was reported that during routine intra-aortic balloon (iab) therapy involving standard disinfection, draping, administration of local lidocaine anesthesia, and seldinger puncture of the right femoral artery, vascular access was successfully obtained.However, during the insertion of the iab catheter, the guidewire fractured.The first iab catheter lumen was noted to be folded, and a replacement balloon was subsequently inserted.Following the placement of the second iab catheter, it was not connected to the intra-aortic balloon pump (iabp).The patient passed away shortly thereafter.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h1, h2, h11.Corrected fields: b1, b5, d4 (exp date and udi), h1, h4, h6 (health effect clinical code and impact code).
 
Event or Problem Description
It was reported that during routine preparation for intra-aortic balloon pump (iabp) therapy¿including disinfection, draping, administration of local lidocaine anesthesia, and seldinger puncture of the right femoral artery, the guidewire fractured during the placement of the iabp catheter, despite successful puncture.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h11.Corrected fields: b1, b2, b5, h1, h6 (health effect clinical code and impact code).
 
Event or Problem Description
 
Event or Problem Description
N.A.
 
Additional Manufacturer Narrative
Updated fields: b4, d9, g1 (contact person mfg site), g3, g6, h2, h3, h6 (type of investigation, investigation findings and investigation conclusions).Corrected field: d10, h6 (health effect clinical code).No decon or visual inspection performed since product was not returned and could not be evaluated.Therefore, we were unable to confirm or determine a root cause for the reported failure.
 
Additional Manufacturer Narrative
Updated fields: b2, b4, g3, g6, h2, h11.Corrected field: h6 (health effect clinical code, type of investigation, component codes).

Brand Name
MEGA 7.5 FR. 40CC IAB (CHINA)
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key22085767
Report Number2248146-2025-0000287
Device Sequence Number18148359
Product Code DSP
UDI-Device Identifier10607567109039
UDI-Public(01)10607567109039(10)3000435748(17)271211(11)241211
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0295-05
Device Catalogue Number0684-00-0295-05
Device Lot Number3000435748
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer05/27/2025
06/07/2025
06/12/2025
07/23/2025
08/15/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date05/30/2025
06/12/2025
06/13/2025
07/23/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IABP.; UNKNOWN.
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexFemale
Patient Weight45 KG